Virginia, 2006

Flash Flooding and Damaging Winds in Virginia, July 5, 2006

July 5, 2006 · NWS AKQ · 12 events in 8 counties and zones

9 flash flood, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 2:03 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 5, 2:03 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
303 PM EDT WED JUL 5 2006

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
FRONTAL BOUNDARY CONTINUING ITS DESCENT ACROSS THE MID ATLANTIC
REGION. CURRENTLY SHOWERS AND THE ASSOCIATED BOUNDARY REMAIN
DIAGONALLY ACROSS NW VA EXTENDING FROM THE SW TO NE...AND IT WILL
CONTINUE TO ACROSS THE AREA...MOVING FROM NW TO SE...LATE THIS
AFTERNOON AND INTO THE OVERNIGHT.

WE CURRENTLY HAVE A SEVERE WEATHER WX WATCH WATCH OUT OF THE NW HALF
OF OUR CWA. THERE IS THE POTENTIAL THREAT FOR THUNDERSTORMS
ACCOMPANYING THESE HEAVY RAIN SHOWERS...ESPECIALLY SINCE THE PARTLY
CLOUDY SKIES ALLOWED US THE NEEDED SFC HEATING. THIS WATCH MAY BE
EXTENDED FURTHER SE LATER THIS EVENING WHERE THERE HAS BEEN ABUNDANT
HEATING AND MORE INSTABILITY.

THE MAIN THREAT FOR THIS EVENING AND OVERNIGHT WILL BE THE HEAVY
RAIN. LAST NIGHT AND EVEN THIS MORNING MANY AREAS IN OUR CWA
RECEIVED 1 TO 2 INCHES AND POSSIBLY MORE LOCALLY. WE ARE EXPECTED 1
TO 3 INCHES OF RAIN THIS EVENING AND OVERNIGHT...AND FACTORING HOW
MUCH THE GROUND IS ALREADY SATURATED...A FLASH FLOOD WATCH WAS
ISSUED THIS MORNING FOR THE ENTIRE AREA AND WE WILL OF COURSE
CONTINUE IT UNTIL ITS EXPIRATION OF 7AM THURSDAY MORNING...WHEN THE
FRONT MOVES NEARER THE COAST.

FOR FRIDAY AFTERNOON DECIDED TO GO WITH ISOLATED THUNDERSTORMS
RATHER THAN SCATTERED. DO NOT BELIEVE THEY WILL BE SO PREVALENT SINCE
THE FORECAST SOUNDINGS AND MODELS DO NOT SUPPORT THIS SORT OF
INSTABILITY. BY THURSDAY NIGHT THE SHOWERS WILL ALL HAVE ENDED WITH
THE EXCEPTION BEING THE SE PTN OF CWA WHERE THE BOUNDARY IS JUST
MOVING OFFSHORE.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BEGINS BUILDING OVER THE REGION FRIDAY. TEMPS AND
HUMIDITY WILL INCREASE AS THE WEEKEND GOES ON. AT THE MOMENT THE
WEEKEND LOOKS PRECIP FREE...BUT WILL HAVE TO MONITOR DEVELOPMENT OF
THE UPPER LOW WHICH HAS BEEN MOVING FURTHER TO THE WEST AND ALMOST
DIRECTLY OVER OUR AREA IN LATER RUNS.

&&

.AVIATION...
EXPECTING WIDESPREAD MVFR CONDS (BRIEF IFR PSBL IN HEAVIER PSPN)
OVRNGT AS SHWRS BECOME MORE NUMEROUS. ONLY SLOW IMPROVEMENT TO VFR
EXPECTED AS PCPN MOVES OUT DURING THE FORENOON HOURS THU.

&&

.MARINE...
MODERATE SW FLOW WILL CONT OVER WATERS OVRNGT. COLD FRONT PRESSING
SE ACRS WATERS LATE TNGT THRU THU MORN. LTST WRF GUIDANCE SUGGS
MARGINAL POST FRONTAL SCA CONDS LIKELY ESP WHERE CRITERIA IS LOWER
IN BAY/SOUND. WILL HOLD OFF ON SCA FOR CSTL WTRS FOR NOW BUT MAY SEE
SCA CONDS (AT LEAST FOR FOR SEAS) IN 3RD FCST PERIOD WHICH IS BEYOND
LOCAL HEADLINE ISSUANCE POLICY.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLASH FLOOD WATCH FOR MDZ021>025 UNTIL 9 AM THURSDAY.
NC...FLASH FLOOD WATCH FOR NCZ012>017-030>032-102 UNTIL 9 AM
     THURSDAY.
VA...FLASH FLOOD WATCH FOR VAZ048-049-060>100 UNTIL 9 AM THURSDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ630>632 FROM 11 AM THURSDAY TO 9
     PM THURSDAY.
  ...SMALL CRAFT ADVISORY FOR ANZ633 FROM 2 PM THURSDAY TO 9 PM
     THURSDAY.
&&

SHORT/LONG TERM...33
AVIATION...KIMBALL/CULLEN
MARINE...CULLEN
Hazardous weather outlook, Jul 5, 4:40 AM EST, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
540 AM EDT WED JUL 05 2006

ANZ630>632-650-652-654-656-658-
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-061030-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY-
COASTAL WATERS FROM FENWICK ISLAND TO CHINCOTEAGUE OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT OUT 20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT TO NC-VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC-VA BORDER TO CURRITUCK BEACH LIGHT OUT 20 NM-
ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA-
CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC-
CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC-
ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA-
GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD-
ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-
LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA-
MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-
NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-
NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC-
POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA-
SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-
VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD-
YORK VA-
540 AM EDT WED JUL 05 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA...
NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE.

.DAY ONE...TODAY AND TONIGHT
A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. SHOWERS AND
THUNDERSTORMS WITH HEAVY RAIN ARE EXPECTED TO DEVELOP TODAY AND
TONIGHT. AS A RESULT OF THIS AND RAINFALL FROM LATE TUESDAY
NIGHT...THERE IS AN ENHANCED RISK OF FLASH FLOODING.

THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE LARGE HAIL
AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT.

FORECASTER ID
32

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND
STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING
(LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.

In the hours before

Special weather statement, Jul 5, 3:23 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EDT WED JUL 5 2006

MDZ022-052100-
WICOMICO MD-
423 PM EDT WED JUL 5 2006

AT 423 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF FRUITLAND...OR ABOUT 9 MILES
NORTHWEST OF PRINCESS ANNE...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR TRINITY AT 430 PM EDT...CATCHPENNY AT 435
PM EDT...FRUITLAND AT 440 PM EDT...SHAD POINT AT 445 PM
EDT...SALISBURY AT 450 PM EDT...CHESAPEAKE HEIGHTS AT 455 PM EDT.

WIND GUSTS TO 40 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

44
Special weather statement, Jul 5, 3:27 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
427 PM EDT WED JUL 5 2006

VAZ061-068-069-052115-
AMELIA VA-CUMBERLAND VA-POWHATAN VA-
428 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORMS MOVING INTO CUMBERLAND COUNTY...

AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 8 MILES NORTHWEST OF CUMBERLAND TO 16 MILES
WEST OF CUMBERLAND...OR FROM DILLWYN TO 9 MILES SOUTH OF
DILLWYN...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR CUMBERLAND AROUND 450 PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL...SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON ROADWAYS...AND
POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

SAMMLER
Special weather statement, Jul 5, 3:28 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
428 PM EDT WED JUL 5 2006

VAZ070-080-081-052115-
CHESTERFIELD VA-DINWIDDIE VA-PRINCE GEORGE VA-
428 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORM MOVING THROUGH DINWIDDIE COUNTY...

AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES WEST OF DINWIDDIE...OR ABOUT 6 MILES
NORTH OF MCKENNEY...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR CENTER STAR AT 435 PM EDT...CHURCH ROAD AT
440 PM EDT...PETERSBURG AIRPORT AT 450 PM EDT...MATOACA AT 500 PM
EDT...PETERSBURG AT 505 PM EDT.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

CULLEN
Special weather statement, Jul 5, 3:34 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
434 PM EDT WED JUL 5 2006

VAZ049-062>064-052130-
CAROLINE VA-GOOCHLAND VA-HANOVER VA-LOUISA VA-
434 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORMS MOVING INTO CAROLINE...HANOVER AND GOOCHLAND
COUNTIES...

AT 432 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 19 MILES WEST OF MILFORD TO HADENSVILLE...
OR FROM 13 MILES NORTHEAST OF MINERAL TO HADENSVILLE...MOVING EAST AT
20 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...MILFORD AROUND 525
PM EDT.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL OF 1 TO 2 INCHES IN AN
HOUR OR LESS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

SAMMLER
Special weather statement, Jul 5, 3:55 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT WED JUL 5 2006

VAZ049-061>063-068-069-071-052145-
AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-HANOVER VA-HENRICO VA-LOUISA
VA-POWHATAN VA-
455 PM EDT WED JUL 5 2006

...STRONG THUNDERSTORMS APPROACHING WESTERN PORTIONS OF THE RICHMOND
METRO AREA...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 13 MILES NORTH OF GOOCHLAND TO
CUMBERLAND...OR FROM HADENSVILLE TO CUMBERLAND...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...GOOCHLAND AROUND 515 PM
EDT...AND POWHATAN AROUND 530 PM EDT. IN ADDITION...OTHER
THUNDERSTORMS ARE LIKELY TO DEVELOP THROUGH 545 PM ACROSS POWHATAN
AND EASTERN GOOCHLAND COUNTIES.

WIND GUSTS TO 45 MPH...TORRENTIAL RAINFALL OF 1 TO 2 INCHES IN AN
HOUR OR LESS...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED IN THE PATH OF THESE STORMS. HEAVY RAINFALL WILL CAUSE
PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN
LOW LYING AND FLOOD PRONE AREAS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

SAMMLER
Special weather statement, Jul 5, 4:05 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
505 PM EDT WED JUL 5 2006

MDZ023>025-VAZ099-052130-
ACCOMACK VA-INLAND WORCESTER MD-MARYLAND BEACHES MD-SOMERSET MD-
505 PM EDT WED JUL 5 2006

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM 11 MILES EAST OF POCOMOKE CITY TO
7 MILES EAST OF CRISFIELD...MOVING SOUTHEAST AT 25 TO 30 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR...CHINCOTEAGUE AROUND 525 PM EDT.

WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING ARE POSSIBLE
WITH THIS STORM. RAINFALL RATES OF UP TO THREE INCHES PER HOUR WILL
CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING
IN LOW LYING AREAS.

44

The radar

The Norfolk radar (KAKQ), 94 km away, was scanning. The volume nearest the first event began at 22:01 UTC.

Open the radar archive at this moment

Event by event

9 flash flood, 3 thunderstorm wind. Local standard time, as filed.

Flash Flood, Nottoway

When
July 5, 4:05 PM EST to 4:35 PM EST
Where
Nottoway County, Blackstone
Reported by
LAW ENFORCEMENT
Coordinates
37.143, -78.051 (the zone’s center; the record gives no point)

Numerous streets flooded. Water running into buildings.

Thunderstorm Wind, Gloucester

When
July 5, 5:00 PM EST
Where
Gloucester County, Gloucester
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
GENERAL PUBLIC
Coordinates
37.417, -76.533

Trees down.

Flash Flood, Greensville

When
July 5, 5:30 PM EST to 6:00 PM EST
Where
Greensville County, 3 mi S of Moonlight
Reported by
LAW ENFORCEMENT
Coordinates
36.676, -77.560 (the zone’s center; the record gives no point)

Two feet of water on Highway 58. Also, high water on Highway 301.

Flash Flood, Emporia

When
July 5, 5:30 PM EST to 6:00 PM EST
Where
Emporia County, Emporia
Reported by
LAW ENFORCEMENT
Coordinates
36.686, -77.542 (the zone’s center; the record gives no point)

Two feet of water on Highway 58.

Flash Flood, Sussex

When
July 5, 5:45 PM EST to 6:15 PM EST
Where
Sussex County, Waverly
Reported by
LAW ENFORCEMENT
Coordinates
36.922, -77.262 (the zone’s center; the record gives no point)

Numerous roads closed due to high water, including at the intersection of Highway 40 and Highway 460. Also, flooding reported at the intersection of Route 604 and Route 615, and on Route 604 one half mile east of Route 603.

Flash Flood, Chesterfield

When
July 5, 6:30 PM EST to 7:00 PM EST
Where
Chesterfield County, Midlothian
Reported by
BROADCAST MEDIA
Coordinates
37.379, -77.587 (the zone’s center; the record gives no point)

Flooding on Route 288.

Thunderstorm Wind, Brunswick

When
July 5, 8:15 PM EST
Where
Brunswick County, 3 mi E of Lawrenceville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -77.783

Several trees down.

Thunderstorm Wind, Greensville

When
July 5, 8:20 PM EST
Where
Greensville County, 1 mi SE of Pleasant Shade
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -77.633

Several trees down.

Flash Flood, Mecklenburg

When
July 5, 11:00 PM EST to 11:30 PM EST
Where
Mecklenburg County, Buffalo Jct
Reported by
LAW ENFORCEMENT
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

One and one half feet of water covering Henrico Road (Route 727).

Flash Flood, Mecklenburg

When
July 5, 11:05 PM EST to 11:45 PM EST
Where
Mecklenburg County, South Hill
Reported by
LAW ENFORCEMENT
Coordinates
36.680, -78.363 (the zone’s center; the record gives no point)

Rocky Branch Road (Route 642) flooded out and closed.

Flash Flood, Brunswick

When
July 5, 11:28 PM EST to 11:58 PM EST
Where
Brunswick County, Brodnax
Reported by
LAW ENFORCEMENT
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

Brodnax Road closed due to flooding.

Flash Flood, Brunswick

When
July 5, 11:30 PM EST to 11:55 PM EST
Where
Brunswick County, Lawrenceville
Reported by
LAW ENFORCEMENT
Coordinates
36.765, -77.859 (the zone’s center; the record gives no point)

High water reported on Highway 712.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyWarnings in Virginia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522067, 5522069, 5522068, 5522107, 5522106, 5522108, 5522109, 5522110, 5522111, 5522128, 5522181, 5522182.